MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOTAL B- HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER ACCESS TOTAL B- HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number A85264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 the customer reported an erroneous non-reproducible elevated bhcg (access total b- hcg, part number (b)(4) and lot number 124444) was generated on the customer's access 2 (access 2 immunoassay analyzer, part number (b)(4) and serial number (b)(4)) on (b)(6) 2021.The erroneous elevated bhcg result of 354.31 miu/ml was reported to the ordering physician who questioned the result as not matching the expected clinical diagnosis; the physician requested the sample to be retested for bhcg.The sample was retested on (b)(6) 2021 on access 2 serial number (b)(4) and an alternate access 2, serial number (b)(4) and lower results (0.03 miu/ml and 0.05 miu/ml, respectively) were obtained.The customer also reported that the patient was redrawn on 05nov2021 and 07nov2021 and lower bhcg results were obtained (results of these redraws were not provided for review).There was a report of change to patient treatment or management in connection with this event.A written attempt was made to obtain additional information regarding change to treatment; however, the customer reported they did not know what patient treatment was performed in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.Sample was a heparinized plasma, noted to be clean with no evidence of fibrin or clots.Sample collection, processing and storage information were not provided by the customer.
 
Additional Manufacturer Narrative
The full patient identifier for this event is (b)(4).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity and race.The access total b- hcg reagent was not returned for evaluation.System performance indicators of passing system checks and quality control recovery did not demonstrate an issue with the system.Beckman coulter customer technical support (cts) assisted the customer in performing hardware verification.Review of customer provided data shows the customer performed a 15 replicate precision study which recovered within specifications.A beckman coulter field service engineer (fse) was dispatched to the customer site.On (b)(6) 2021 the fse performed a preventative maintenance (pm) on the access 2 instrument.There were no reports of issues observed during the pm.In conclusion, the cause of the event cannot be determined with the available information.

Brand Name
ACCESS TOTAL B- HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
harry long
1000 lake hazeltine drive
chaska, MN 55318
9523681224
MDR Report Key12861193
Report Number2122870-2021-00173
Device Sequence Number4205624
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)220630(11)210630(10)124444
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberA85264
Device Catalogue NumberA85264
Device Lot Number124444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown